Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 352, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 14, 1999, 4:16 AM CDT for Grant County, Kearny County, Kansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 14, 1999, 4:16 AM CDT (09:16 UTC)
- Expired
- Sep 14, 1999, 4:50 AM CDT
- In force
- 34 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Grant County, KS, Kearny County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 4:20 AM CDT | Hail 1 | Lakin, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KDDC 140918 RRA
SVRDDC
KSC067-093-140950-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
416 AM CDT TUE SEP 14 1999
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRANT COUNTY IN SOUTHWESTERN KANSAS
SOUTHERN KEARNY COUNTY IN SOUTHWESTERN KANSAS
* UNTIL 450 AM CDT
* AT 414 AM... DODGE CITY DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM 20 MILES NORTHWEST OF HICKOK OR 15 MILES NORTHWEST OF
ULYSSES MOVING SOUTHEAST AT 25 MPH.
* * SOME LOCATIONS AFFECTED
RURAL RESIDENTS OF SOUTHERN KEARNY AND NORTHERN GRANT COUNTIES
IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS INl
EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE
CAUGHT OUTSIDE...MOVE TO A STURDY SHELTER IMMEDIATELY AND STAY AWAY
FROM WINDOWS.
$$
POAGE/MCCAMMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:22 AM CDT, 54 minutes earlier.
Area forecast discussion, Sep 14, 3:22 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 322 AM CDT TUE SEP 14 1999 PCPN, CLOUD COVER, AND RESULTING TEMPS WILL BE FCST PROBLEMS THROUGH THE PERIODS THIS CYCLE. 00Z ANALYSIS SHOWED NEXT REINFORCING SHOT OF COLD AIR AT 700 AND 500 MB IN FAR NORTHWESTERN PLAINS WITH 8H HIGH IN SASKATCHEWAN WHILE UPPER LOW CONTINUES TO SPIN IN CENTRAL CALIFORNIA. NOSE OF 850 MOISTURE COLOCATED WITH 850 CONVERGE IN EASTERN CO CAUSED MID LEVEL CLOUDS TO FROM THAT HAVE ADVECTED INTO MODERATELY UNSTABLE UPPER LEVEL AIRMASS IN NORTHERN CWA AND SCATTERED CONVECTION HAS RESULTED ATTM. BELIEVE THIS WILL BE SHORT LIVED AS IT MOVES INTO DRYER ATMOS IN CENTRAL KS BUT MAY HAVE TO UPDATE ZONES AT ISSUANCE FOR ANY REMNANTS. CONFLUENCE OF AFOREMENTIONED FEATURES WILL BE THE MAJOR FACTOR IN FCST. ALL MODELS BRING MORE MID AND UPPER LEVEL MOISTURE THROUGH CENTRAL KS BY 18Z AHEAD OF COLD SHOT. BELIEVE 850 WINDS WILL BE SHIFTING QUICKLY BACK TO THE NORTH, KEEPING BEST CONVERGENCE AND UVVS OUT OF CWA. SFC CONVERGENCE BETWEEN HIGHS SHOULD BE MINIMAL AND WILL GO WITH DRY FCST. HIGHS SHOULD THEN BE MUCH ABOVE FAN NUMBERS AND WILL LEAN TOWARD FWC GUIDANCE. BETTER DYNAMICS COME INTO PLAY TONIGHT WITH PVA INCREASING AHEAD OF VORT LOBE OFF OF CALIFORNIA LOW AND 300 MB DIVERGENCE AS STJ MAX CROSSES TEXAS PANHANDLE. ETA CREATES NEARLY SATURATED ATMOS WITH AVN QUITE MOIST AS WELL BY 12Z WED. SFC AND 850 HIGH OVER AREA SHOULD HELP PREVENT SUCH HUGE MOISTURE INCREASES IN CWA AND HAVE GONE WITH NGM WITH THESE FEATURES, ESPECIALLY WITH ITS PROGGING OF THIS MORNINGS CONVECTION. THINK ENOUGH MOISTURE AND FORCING WILL BE AVAILABLE IN THE SW ZONES FOR SCATTERED TSTORMS HOWEVER. SFC AND 850 WINDS WILL SHIFT TO EAST AS HIGH BUILD ACROSS NORTHERN PLAINS. MODERATE ISENTROPIC LIFT DEVELOPS AS MOISTURE CONTINUES TO PUSH INTO WESTERN KS FROM SOUTHWEST AND PVA INCREASES. SHOWERS SEEM LEAST LIKELY OVER SOUTHEAST WHERE MOISTURE AND DYNAMICS WILL BE LOWEST AND HIGHS SHOULD BE HIGHEST HERE. NO CHANGES TO EXTENDED FCST THIS CYCLE. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC BE 074/047 071/051 074 0-3 GCK BE 074/047 070/050 073 013 EHA EE 073/048 072/051 074 033 LBL EE 074/048 073/050 075 033 HYS BE 075/045 073/049 073 0-3 P28 BE 077/050 076/052 078 002 .DDC...NONE. POAGE/MCCAMMON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:17 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 18 min |
| Sep 14, 8:59 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.